MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information not provided by the reporter.(b)(4).Investigation / evaluation during the course of investigation, a review of the complaint history, device history record and a visual inspection of the returned used product was conducted.The visual examination noted that the handle, solder joint, and portion of wire proximal to the break were not returned.Per information provided, the tip of the lead and the device were removed at the hospital.A pacemaker lead surrounded the outer sheath of the device, and the inner wire was removed from the outer sheath for inspection.A slight bend was observed at the proximal end of the wire adjacent to the site of the break.The device was inspected under magnification by engineering, who confirmed that this is a ductile fracture.The break has a neck-down shape typical of ductile fractures, and no signs of brittleness or chemical attack were observed.No nonconformities, anomalies, or signs of tool use were observed on the device.Manufacturing records of the device were reviewed, as were quality control records and certs of the broken inner wire.No signs of nonconformity were found.No other complaints have been filed for this device lot.The complaint was confirmed through visual observation of the device.The liberator fractured distal to the solder joint.The fracture appears to be ductile in nature and no signs of corrosion or chemical attack were observed.The bend could indicate that the wire experienced additional non-longitudinal force.Because no signs of nonconformity or misuse were found, it appears this device sustained excessive force in a longitudinal direction.We will continue to monitor this device.
 
Event or Problem Description
Physician was removing a coronary sinus lead from the (b)(6) male patient.The first locking stylet was placed in the lead and engaged to lock, but upon pulling to remove, it slipped back and was not locked.The device would not lock on second attempt.At this point the device was removed and another device was used.Upon trying to lock the second liberator, the liberator broke approximately 5cm distal to the weld.Forceps were used to pull out the broken piece along with the lead as intended.The procedure was ultimately successfully completed with no patient harm.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5522555
Report Number1820334-2016-00196
Device Sequence Number16384692
Product Code DQX
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)181130(10)N133599
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/03/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2016
Initial Report FDA Received Date03/24/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR